Alert archive / Ohio / Flash Flood Warnings in 2019
Flash Flood Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 28, 2019, 10:35 PM EDT for Carroll County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2019, 10:35 PM EDT (02:35 UTC)
- Expired
- Jun 29, 2019, 1:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Carroll County, OH
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:18 AM EDT | FLASH FLOOD | Tabor, OH | FLOODING REPORTED ALONG ROUTE 39 ROSWELL ROAD EAST OF DELLROY NEAR BURROW ROAD. ROADWAY COVERED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
808
WGUS51 KPBZ 290235
FFWPBZ
OHC019-290530-
/O.NEW.KPBZ.FF.W.0039.190629T0235Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pittsburgh PA
1035 PM EDT Fri Jun 28 2019
The National Weather Service in Pittsburgh has issued a
* Flash Flood Warning for...
West central Carroll County in east central Ohio...
* Until 130 AM EDT.
* At 1034 PM EDT, radar indicated heavy rain in the warned area.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... Up to 2 inches.
ADDITIONAL RAINFALL...Up to 1 inch.
* Some locations that may experience flooding include...
Carrollton... Dellroy...
Atwood Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night, when it is harder to recognize the
dangers of flooding.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
4056 8127 4056 8126 4057 8129
$$2 follow-up statements
512
WGUS71 KPBZ 290352
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
1152 PM EDT Fri Jun 28 2019
OHC019-290530-
/O.CON.KPBZ.FF.W.0039.000000T0000Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-
1152 PM EDT Fri Jun 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
WEST CENTRAL CARROLL COUNTY...
At 1151 PM EDT, radar indicated rain moving east of the warned area,
however, radar estimated rainfall indicates over 3 inches along and
north of route 39 Roswell Road near Dellroy. Runoff from earlier
heavy rain will likely maintain high water into the overnight hours.
FLASH FLOODING... Expected.
ESTIMATED RAINFALL... More than 3 inches.
ADDITIONAL RAINFALL...Up to 1/2 inch.
Some locations that may experience flooding include...
Carrollton... Dellroy...
Atwood Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
4056 8127 4056 8126 4057 8129
$$166
WGUS71 KPBZ 290524
FFSPBZ
Flash Flood Statement
National Weather Service Pittsburgh PA
124 AM EDT Sat Jun 29 2019
OHC019-290534-
/O.EXP.KPBZ.FF.W.0039.000000T0000Z-190629T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll OH-
124 AM EDT Sat Jun 29 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL CARROLL COUNTY WILL
EXPIRE AT 130 AM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4064 8129 4063 8111 4052 8111 4053 8127
4056 8127 4056 8126 4057 8129
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 8:32 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 28, 8:32 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 832 PM EDT Fri Jun 28 2019 .SYNOPSIS... Isolated thunderstorms are possible this evening. Better rain chances are expected Saturday with a crossing cold front. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Scattered thunderstorms have developed along the Ohio-Pennsylvania state border and are slowly moving east-southeast, spawning severe thunderstorm warnings and at least one flash flood warning in a sensitive location that received lots of rain last night. Looking upstream back towards Cleveland, additional precipitation appears as if it will make its way in later this evening. Dry weather and above- average temperatures will continue tonight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... An upper shortwave trough in NW flow aloft and an associated sfc cold front will advance to the SE across the region tomorrow. Scattered showers and thunderstorms are expected in the warm sector, with intensification along the front during the afternoon hours. Sufficient instability, steep lapse rates, and dry air aloft will be supportive of isolated severe storms with damaging wind. The cold front should maintain isolated to scattered shower/storm chances through early Sunday morning, primarily south of Pittsburgh. Dry weather will return areawide with building high pressure and dry advection in NW flow. Humidity and above-average temperatures will continue until frontal passage. && .LONG TERM /MONDAY THROUGH FRIDAY/... Monday should remain mostly dry under ridging. However, the ridge will slide southwards on Tuesday and remain across the Southeast US through the end of the period, placing our area on the northern periphery of the ridge. A series of shortwaves in northwest flow aloft will maintain periodic shower and thunderstorm chances for much of the week. Temperatures will remain slightly above seasonal average through the week. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... Isolated thunderstorms remain possible this evening, primarily through the BVI-PIT-AGC-LBE corridor. Also added some tempo fog restrictions at several terminals near sunrise, specifically in the places that had restrictions at sunrise this morning, except restrictions would not be expected to be as intense. Incoming shortwave will increase mid-level cloud coverage overnight, with a sfc cold front aiding storm initiation by Sat afternoon. Best chances for terminal impacts likely after TAF period. .Outlook... Shower/tstm restrictions are possible Sat aftn/eve through Sun morning with a crossing cold front. Another disturbance returns shower/tstm restriction potential Tue. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Jun 28, 4:55 AM EDT, 17 hours 40 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Pittsburgh PA 455 AM EDT Fri Jun 28 2019 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-290745- Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison- Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango- Forest-Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland-Westmoreland Ridges- Fayette-Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 455 AM EDT Fri Jun 28 2019 This Hazardous Weather Outlook is for western Maryland, east central Ohio, northwest Pennsylvania, southwest Pennsylvania, west central Pennsylvania, western Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated severe thunderstorms are possible with a crossing cold front Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jun 28, 8:02 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD PARKSTOWN 41.02N 80.41W
06/28/2019 LAWRENCE PA 911 CALL CENTER
FLOODING AT RT 224 AND OLD YOUNGSTOWN RD
&&
EVENT NUMBER PBZ1902436
TGREENLocal storm report, Jun 28, 8:09 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM FLASH FLOOD 1 SE PEANUT 41.00N 80.46W
06/28/2019 LAWRENCE PA FIRE DEPT/RESCUE
REPORT OF SIGNIFICANT FLOODING
&&
EVENT NUMBER PBZ1902437
TGREENLocal storm report, Jun 28, 8:41 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG DARRAGH 40.27N 79.68W
06/28/2019 WESTMORELAND PA 911 CALL CENTER
POWER LINES DOWN AT RT 136 AND WOOSTER ST
&&
EVENT NUMBER PBZ1902438
TGREENSpecial weather statement, Jun 28, 8:41 PM EDT, 1 hour 54 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 841 PM EDT Fri Jun 28 2019 PAZ021-290115- Allegheny- 841 PM EDT Fri Jun 28 2019 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT EAST CENTRAL ALLEGHENY COUNTY... At 841 PM EDT, a strong thunderstorm was located over Homestead, or near Pittsburgh, moving east at 10 mph. Wind gusts up to 45 mph are possible with this storm. Locations impacted include... Pittsburgh... Penn Hills... Monroeville... West Mifflin... Wilkinsburg... Munhall... North Versailles... Swissvale... Forest Hills... Wilkins Township... Duquesne... Turtle Creek... LAT...LON 4039 7994 4044 7993 4045 7978 4037 7979 TIME...MOT...LOC 0041Z 270DEG 8KT 4042 7991
Special weather statement, Jun 28, 8:49 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
849 PM EDT Fri Jun 28 2019
PAZ021-290115-
Allegheny-
849 PM EDT Fri Jun 28 2019
...A THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY RAIN
WILL AFFECT SOUTHEASTERN ALLEGHENY COUNTY...
At 849 PM EDT, a strong thunderstorm was located over Liberty, or
over McKeesport, moving east at 10 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
McKeesport... West Mifflin...
North Versailles... White Oak...
Duquesne... Glassport...
Liberty... Port Vue...
Dravosburg... Versailles...
Lincoln...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4030 7979 4029 7978 4028 7978 4028 7980
4027 7979 4032 7989 4038 7987 4037 7977
TIME...MOT...LOC 0049Z 279DEG 9KT 4034 7984Local storm report, Jun 28, 9:15 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND DMG WESTWOOD 40.43N 80.04W
06/28/2019 ALLEGHENY PA SOCIAL MEDIA
TREES DOWN
&&
EVENT NUMBER PBZ1902439
TGREENThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:17 PM EDT | Special Weather Statement | PBZ | Carroll | 28 min |
| Jun 29, 6:30 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Columbiana, Jefferson | 30 min |
| Jun 29, 7:43 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Jefferson | 32 min |
| Jun 29, 7:59 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 16 min |
Nearby
Flash Flood Warnings in Ohio, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.